Alert archive / Hawaii / High Wind Warnings in 2022
High Wind Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Dec 7, 2022, 7:08 PM HST for Hawaii County, Hawaii. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2022, 7:08 PM HST (05:08 UTC)
- Expired
- Dec 9, 2022, 3:44 PM HST
- In force
- 45 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226 WWHW70 PHFO 080508 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 708 PM HST Wed Dec 7 2022 ...HIGH WIND WARNING FOR LEEWARD KOHALA... ...WIND ADVISORY FOR PORTIONS OF BIG ISLAND MAUI LANAI AND KAHOOLAWE... .Trade winds will strengthen tonight, and peak Thursday and Friday. Strongest winds will occur over and downwind of terrain, and in saddle areas. HIZ026-081815- /O.UPG.PHFO.WI.Y.0017.000000T0000Z-221210T0400Z/ /O.NEW.PHFO.HW.W.0001.221208T0508Z-221210T0400Z/ Kohala- 708 PM HST Wed Dec 7 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 20 to 40 mph with gusts over 60 mph. * WHERE...Leeward Kohala. * WHEN...Until 6 PM HST Friday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ015>018-027-042-043-045-046-051-052-054-081815- /O.CON.PHFO.WI.Y.0017.000000T0000Z-221210T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West- Big Island Interior-Lanai Windward-Lanai Leeward- Maui Central Valley North-Maui Central Valley South- Big Island South-Big Island Southeast-Big Island North- 708 PM HST Wed Dec 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 20 to 30 mph with gusts to 50 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island Hawaii. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ022-028-081815- /O.CON.PHFO.WI.Y.0017.221208T1600Z-221210T0400Z/ Haleakala Summit-Big Island Summits- 708 PM HST Wed Dec 7 2022 ...WIND ADVISORY FROM 6 AM THURSDAY TO 6 PM HST FRIDAY... * WHAT...Across upper elevations of Big Island Summits, east winds increasing to 45 to 55 mph with gusts to 65 mph. On Haleakala Summit, east winds increasing to 35 to 45 mph. * WHERE...Summits of Maui and the Big Island. * WHEN...From 6 AM Thursday to 6 PM HST Friday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ Birchard
5 follow-up statements
010 WWHW70 PHFO 081303 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 303 AM HST Thu Dec 8 2022 ...HIGH WIND WARNING FOR LEEWARD KOHALA UNTIL 6 PM HST FRIDAY... ...WIND ADVISORY FOR PORTIONS OF BIG ISLAND AND MAUI COUNTY INCLUDING HALEAKALA SUMMIT UNTIL 6 PM HST FRIDAY... ...WIND ADVISORY FOR BIG ISLAND SUMMITS FROM 6 PM HST TONIGHT TO 6 PM HST FRIDAY... .Strong trade winds will be especially strong through Friday, especially where the terrain accelerates the flow. Strongest winds will occur over and downwind of terrain, and in saddle areas. HIZ026-090215- /O.CON.PHFO.HW.W.0001.000000T0000Z-221210T0400Z/ Kohala- 303 AM HST Thu Dec 8 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 20 to 40 mph with gusts over 60 mph. * WHERE...Leeward Kohala. * WHEN...Until 6 PM HST Friday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ022-090215- /O.EXT.PHFO.WI.Y.0017.221208T1303Z-221210T0400Z/ Haleakala Summit- 303 AM HST Thu Dec 8 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 35 to 45 mph with gusts to 55 mph. * WHERE...Haleakala Summit. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ HIZ028-090215- /O.EXT.PHFO.WI.Y.0017.221209T0400Z-221210T0400Z/ Big Island Summits- 303 AM HST Thu Dec 8 2022 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST FRIDAY... * WHAT...East winds 35 to 50 mph with gusts to 60 mph. * WHERE...Big Island Summits. * WHEN...From 6 PM this evening to 6 PM HST Friday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ HIZ015>018-027-042-043-045-046-051-052-054-090215- /O.CON.PHFO.WI.Y.0017.000000T0000Z-221210T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West- Big Island Interior-Lanai Windward-Lanai Leeward- Maui Central Valley North-Maui Central Valley South- Big Island South-Big Island Southeast-Big Island North- 303 AM HST Thu Dec 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 20 to 30 mph with gusts near 50 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ Birchard
277 WWHW70 PHFO 081446 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 446 AM HST Thu Dec 8 2022 ...HIGH WIND WARNING FOR LEEWARD KOHALA UNTIL 6 PM HST FRIDAY... ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS UNTIL 6 AM HST FRIDAY... ...WIND ADVISORY FOR PORTIONS OF BIG ISLAND AND MAUI COUNTY INCLUDING HALEAKALA SUMMIT UNTIL 6 PM HST FRIDAY... .Strong trade winds will be especially strong through Friday, especially where the terrain accelerates the flow. Strongest winds will occur over and downwind of terrain, and in saddle areas. HIZ028-090400- /O.UPG.PHFO.WI.Y.0017.221209T0400Z-221210T0400Z/ /O.EXB.PHFO.HW.W.0001.000000T0000Z-221209T1600Z/ Big Island Summits- 446 AM HST Thu Dec 8 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds 45 to 60 mph with gusts to 70 mph. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ HIZ026-090400- /O.CON.PHFO.HW.W.0001.000000T0000Z-221210T0400Z/ Kohala- 446 AM HST Thu Dec 8 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 20 to 40 mph with gusts over 60 mph. * WHERE...Leeward Kohala. * WHEN...Until 6 PM HST Friday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ015>018-027-042-043-045-046-051-052-054-090400- /O.CON.PHFO.WI.Y.0017.000000T0000Z-221210T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West- Big Island Interior-Lanai Windward-Lanai Leeward- Maui Central Valley North-Maui Central Valley South- Big Island South-Big Island Southeast-Big Island North- 446 AM HST Thu Dec 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 20 to 30 mph with gusts near 50 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ022-090400- /O.CON.PHFO.WI.Y.0017.000000T0000Z-221210T0400Z/ Haleakala Summit- 446 AM HST Thu Dec 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 35 to 45 mph with gusts to 55 mph. * WHERE...Haleakala Summit. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ Birchard
458 WWHW70 PHFO 090204 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 404 PM HST Thu Dec 8 2022 ...HIGH WIND WARNING FOR LEEWARD KOHALA UNTIL 6 PM HST FRIDAY... ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS UNTIL 6 AM HST FRIDAY... ...WIND ADVISORY FOR PORTIONS OF BIG ISLAND AND MAUI COUNTY INCLUDING HALEAKALA SUMMIT UNTIL 6 PM HST FRIDAY... .Trade winds will be especially strong through Friday, especially where the terrain accelerates the flow. Strongest winds will occur over and downwind of terrain, and in saddle areas. HIZ026-091515- /O.CON.PHFO.HW.W.0001.000000T0000Z-221210T0400Z/ Kohala- 404 PM HST Thu Dec 8 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 20 to 40 mph with localized gusts to 60 mph. * WHERE...Kohala. * WHEN...Until 6 PM HST Friday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ028-091515- /O.CON.PHFO.HW.W.0001.000000T0000Z-221209T1600Z/ Big Island Summits- 404 PM HST Thu Dec 8 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds 35 to 55 mph with localized gusts to 70 mph. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ HIZ015>018-027-042-043-045-046-051-052-054-091515- /O.CON.PHFO.WI.Y.0017.000000T0000Z-221210T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West- Big Island Interior-Lanai Windward-Lanai Leeward- Maui Central Valley North-Maui Central Valley South- Big Island South-Big Island Southeast-Big Island North- 404 PM HST Thu Dec 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 25 to 35 mph with localized gusts to 55 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island Hawaii. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ022-091515- /O.CON.PHFO.WI.Y.0017.000000T0000Z-221210T0400Z/ Haleakala Summit- 404 PM HST Thu Dec 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 35 to 45 mph with localized gusts to 60 mph. * WHERE...Haleakala Summit. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$
403 WWHW70 PHFO 091325 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 325 AM HST Fri Dec 9 2022 ...HIGH WIND WARNING FOR LEEWARD KOHALA UNTIL 6 PM HST THIS EVENING... ...WIND ADVISORY FOR PORTIONS OF HAWAII AND MAUI COUNTIES UNTIL 6 AM HST SATURDAY... .Trade winds will be especially strong today with wind speeds slowly decreasing on Saturday. The strongest winds will occur over and downwind of terrain, and in saddle areas between mountains. HIZ028-100230- /O.CAN.PHFO.HW.W.0001.000000T0000Z-221209T1600Z/ /O.EXB.PHFO.WI.Y.0017.000000T0000Z-221210T1600Z/ Big Island Summits- 325 AM HST Fri Dec 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...East winds 40 to 55 mph with localized gusts over 60 mph. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ HIZ026-100230- /O.CON.PHFO.HW.W.0001.000000T0000Z-221210T0400Z/ Kohala- 325 AM HST Fri Dec 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 25 to 40 mph with localized gusts over 60 mph. * WHERE...Kohala area of the Big Island. * WHEN...Until 6 PM HST this evening. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ050-100230- /O.EXB.PHFO.WI.Y.0017.000000T0000Z-221210T1600Z/ South Haleakala- 325 AM HST Fri Dec 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 25 to 35 mph with localized gusts over 50 mph. * WHERE...South Haleakala area of Maui. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can knock down tree branches, blow away tents and unsecured objects, and make driving conditions difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for possible power outages. && $$ HIZ015>018-027-042-043-045-046-051-052-054-100230- /O.EXT.PHFO.WI.Y.0017.000000T0000Z-221210T1600Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West- Big Island Interior-Lanai Windward-Lanai Leeward- Maui Central Valley North-Maui Central Valley South- Big Island South-Big Island Southeast-Big Island North- 325 AM HST Fri Dec 9 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 25 to 35 mph with localized gusts over 55 mph. * WHERE...Portions of Maui and Hawaii Counties. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can knock down tree branches, blow away tents and unsecured objects, and make driving conditions difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for possible power outages. && $$ HIZ022-100230- /O.EXT.PHFO.WI.Y.0017.000000T0000Z-221210T1600Z/ Haleakala Summit- 325 AM HST Fri Dec 9 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 35 to 45 mph with localized gusts over 60 mph. * WHERE...Haleakala Summit on Maui. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ RCB
219 WWHW70 PHFO 100144 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 344 PM HST Fri Dec 9 2022 ...WIND ADVISORY FOR PORTIONS OF HAWAII AND MAUI COUNTIES UNTIL 6 AM HST SATURDAY... .Especially breezy trades will gradually weaken by Saturday. The strongest winds will occur over and downwind of terrain, and in saddle areas between mountains. HIZ026-101445- /O.CAN.PHFO.HW.W.0001.000000T0000Z-221210T0400Z/ /O.EXA.PHFO.WI.Y.0017.000000T0000Z-221210T1600Z/ Kohala- 344 PM HST Fri Dec 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...East winds 20 to 35 mph with localized gusts up to 55 mph. * WHERE...Kohala. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ015>018-027-042-043-045-046-050>052-054-101445- /O.CON.PHFO.WI.Y.0017.000000T0000Z-221210T1600Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West- Big Island Interior-Lanai Windward-Lanai Leeward- Maui Central Valley North-Maui Central Valley South- South Haleakala-Big Island South-Big Island Southeast- Big Island North- 344 PM HST Fri Dec 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 20 to 35 mph with localized gusts up to 50 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island Hawaii. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ022-028-101445- /O.CON.PHFO.WI.Y.0017.000000T0000Z-221210T1600Z/ Haleakala Summit-Big Island Summits- 344 PM HST Fri Dec 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 25 to 40 mph with localized gusts up to 60 mph. * WHERE...Haleakala and the Big Island summits. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Dec 7, 4:25 PM HST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 7, 4:25 PM HST, 2 hours 43 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Honolulu HI 425 PM HST Wed Dec 7 2022 .SYNOPSIS... High pressure building north of the islands will bring increasingly strong trade winds the next couple of days, with a trend toward fewer showers. Slight decrease in wind speeds is expected over the weekend. && .DISCUSSION... High clouds associated with the kona low are thinning out over the islands and as low- level trade wind clouds continue to provide coverage along windward areas. Radar imagery depicts fast- moving, scattered showers focused along windward areas. Conditions will become increasingly more stable and drier through tonight and high clouds will clear as the kona low, currently 1000 nm NW of Kauai, continues to moves W and a strong high moves N of the state. Air quality sensors show conditions have improved throughout the day. The UH VMAP model projects that the vog will be limited to areas directly west of the emission source due to the combination of a building inversion between 7000 to 8000 ft, trapping future emissions aloft, and strong easterly transport winds through the next couple of days. Trade winds have strengthened a little faster than previously thought as the robust high builds N of the state, and a ridge aloft increases strong subsidence inversion. Thus a Wind Advisory for areas over and downwind of terrain has been issued beginning tonight through Friday. Expect limited rainfall to favor windward slopes, though some showers will be blown over to leeward areas from Maui to Kauai at times. These strong winds will persist through Friday and expected to weaken slightly as an upper low passes S of the state this weekend. This upper level disturbance could increase shower chances on the Big Island late in the weekend into early next week. && .AVIATION... Surface high pressure building to the north of the state will act to strengthen easterly trade winds through the evening. This flow pattern will lead to isolated showers along the windward coasts with mainly dry conditions elsewhere. Easterly winds will continue to strengthen tonight and bring scattered showers to mainly windward locations. Brief MVFR conditions may accompany this activity. AIRMET Tango below 8000 ft remains in effect over and immediately southwest through northwest of mountains for tempo moderate turbulence. && .MARINE... High pressure centered far northeast of the islands, along with a strong low far northwest of Kauai, will maintain fresh to locally strong east trade winds for the next several days. A Small Craft Advisory remains in effect for all waters for the strong winds. High pressure will build in the wake of the low and further enhance the trades around mid to late week, with speeds potentially reaching gale force through the Pailolo and Alenuihaha Channels, as well as waters south of Big Island. A Gale Watch is in effect for these marine zones from early Thursday morning through Friday night. Anticipating an upgrade to Gale Warning for those areas later tonight. A moderate, medium-period northwest (310-320 degrees) has fallen below advisory levels, so the High Surf Advisory (HSA) has been cancelled. A small, medium-period reinforcement from the northwest on Thursday will keep swell and surf from completely falling off as we head into the weekend. Strengthening trades will significantly increase surf along east facing shores, making for rough conditions. East shore surf may near the 10-foot HSA levels Thursday night and Friday as the strong winds peak. && .FIRE WEATHER... A Fire Weather Watch has been issued for most leeward areas as models continue to forecast strong gusty trade winds and low relative humidity Thursday through Friday. In additions, many leeward areas have yet to experience significant rainfall early this wet season, increasing chances for critical fire weather conditions. && .HFO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Friday afternoon for Niihau-Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore-Central Oahu-Waianae Mountains-Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona-South Big Island-Kohala- Big Island Interior. Wind Advisory until 6 PM HST Friday for Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Kohala-Big Island Interior- Lanai Windward-Lanai Leeward-Maui Central Valley North-Maui Central Valley South-Big Island South-Big Island Southeast-Big Island North. Wind Advisory from 6 AM Thursday to 6 PM HST Friday for Haleakala Summit-Big Island Summits. Small Craft Advisory until 6 AM HST Saturday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. Small Craft Advisory until 6 AM HST Thursday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Gale Watch from Thursday morning through late Friday night for Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Almanza/WROE AVIATION...Thomas MARINE...TS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:23 PM HST | Fire Weather Watch | HFO | 36 hr | |
| Dec 7, 3:24 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 5 days |
| Dec 7, 9:32 PM HST | Gale Warning | HFO | 4 days | |
| Dec 8, 10:00 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 54 hr |
Nearby
High Wind Warnings in Hawaii, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.